Alert archive / Oklahoma / Special Weather Statements in 2020
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 12, 2020, 7:37 AM CDT for McCurtain County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 12, 2020, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 130 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
644 WWUS84 KSHV 121237 SPSSHV Special Weather Statement National Weather Service Shreveport LA 737 AM CDT Wed Aug 12 2020 OKZ077-121315- McCurtain OK- 737 AM CDT Wed Aug 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCCURTAIN COUNTY UNTIL 815 AM CDT... At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Broken Bow, or 21 miles northwest of De Queen, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hochatown and Eagletown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3414 9482 3428 9471 3419 9447 3398 9448 TIME...MOT...LOC 1237Z 302DEG 20KT 3417 9468 $$ 04
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:00 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 12, 7:00 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
700 AM CDT Wed Aug 12 2020
.AVIATION...
For the ArkLaTex terminals flooding convection in S AR. TS
modeled to affect a few more terminals perhaps with a continued
slow mvmnt to the SE with KELD/KSHV/KMLU in line. Look for brief
MVFR cigs to feed dvlpmt with a brisk SW low level jet this a.m.
around 30KT. Climb and flight level are SW until FL300 with N/NE
flow aloft driving storms S. -TSRA will likely prevail for some
hrs for any sites affected. Winds to prevail SW with many
boundaries with variable gusts. We should return to VFR W-E late.
/24/
&&
.PREV DISCUSSION... /issued 455 AM CDT Wed Aug 12 2020/
SHORT TERM.../Today through Thursday/
Locally heavy rainfall already this morning in portions of SW AR
with a couple of flash flood warnings in progress and more to
come perhaps this morning. So we have issued a Flood Watch for
portions of SE OK, NE TX and SW AR. The high resolution models
look to shift this heavy rain threat down into more of our area
between now and mid morning for parts of NE TX and SE OK with more
of S AR courtesy of the rich low level jet running better than
30KT at 2-3kft. The watch goes until 18Z or 1 pm CDT this
afternoon, but could be cleared sooner for Western portions.
So far we have some ground gauge truth with over 3 inches at two
sites in the Nashville and just N of Dierks. It is likely some 5
inch have already fallen in unmeasured areas. Radar is over
estimating a bit based on what ground truth we have, which is
quite remote.
Many more reports to come by 8am's RRM report of 24 hr totals.
Temps obviously will be cooler here with some upper 80s late in
the day as this cluster will continue moving to the SE with time.
Elsewhere waiting on the rain will allow for a quick warm-up and
parts of E TX will be unaffected aside from moisture pooling
boosting the heat index. After the morning low clouds break, areas
in E TX will push back toward the upper 90s with heat index
values higher than yesterday at 105 or slightly above briefly.
Winds will prevail S/SW, but boundary interactions will produce
variable gusts in a near downpours. The models keep all of this
progressive, yet training while moving SE. The low level jet is
moist and feeding right into this complex which will allow it to
continue to develop and settle down as the cool pool gradient is
employed. With midday heating, more scattered development will
remain possible mainly for much of N LA into the evening and
perhaps overnight. Thursday will see slight chance and chance
wording over our Eastern half. /24/
LONG TERM.../Thursday Night through Tuesday Night/
The shortwave trough over extreme SE OK/much of Cntrl and Nrn AR
this morning will shift SE into the Mid-South region/Lower MS Valley
Thursday, with the trough axis shifting SE of the region late in the
day as upper level ridging anchored anchored over the Desert SW into
Wrn OK/W TX begins to expand E through the remainder of OK and E TX.
Thus, any convection over the Ern zones will shift out of the area
by sunset Thursday, with the ridging aloft remaining dominant
especially over the Wrn half of the region through the upcoming
weekend. A weak sfc bndry that is progged to extend along the Red
River Valley of SE OK/extreme NE TX to along the AR/LA line or into
N LA Thursday remains progged to linger through Friday, with low
level moisture pooling expected through the day such that heat
indices may exceed 105 degrees over portions of E TX/N LA (and
possibly far Srn AR), thus necessitating the need for heat headlines
for portions of the region. It's unclear attm if this bndry will
wash out by Saturday (per the GFS) or linger over these areas (per
the ECMWF), although persistent temps in the mid 90s N and E to near
100 degrees west will continue through the weekend. Areas of Scntrl
AR/the Ern sections of Ncntrl LA will remain the more favorable
areas for seeing isolated convection where weak PVA will linger near
persistent troughiness near and just E of the Lower MS Valley.
The Desert SW upper ridging remains progged to amplify N into the
Rockies and across much of the Plains during the latter half of the
weekend, with the flow aloft transitioning to more NW over the
region. There is some general agreement with shortwave energy
developing across the Mid and Lower MS Valley along the base of
longwave troughing over the Great Lakes and OH valley Monday, which
should help to drive a weak sfc front S through the region Monday.
Given the dry advection expected ahead of the front over the
weekend, the medium range progs are not very ambitious with
convection development ahead of this front Monday, and thus have
toned back pops to slight chance/low chance for the afternoon, with
the chance pops across the Srn zones of Deep E TX/Ncntrl LA. Drier
post-frontal air will deepen with the fropa Monday night, which
should alleviate the high humidity while also scaling back max temps
a tad, but did trend higher than the much cooler NBM, which appears
too cool for this time of year under strong mid August insolation.
Also trended pops down to slight chance Tuesday over the Srn half of
the area, although the medium range progs are not very bullish at
all with convection development, and would prefer to see another set
of model runs before dropping pops for this timeframe. Slightly
below normal temps and lower RH's look to persist through the
remainder of the next work week. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 75 96 77 / 40 20 10 0
MLU 92 72 94 75 / 50 30 40 10
DEQ 87 72 94 73 / 60 10 10 10
TXK 87 71 92 74 / 60 20 10 10
ELD 85 71 92 72 / 60 30 20 10
TYR 97 77 99 79 / 30 0 0 0
GGG 95 76 98 77 / 30 10 10 0
LFK 98 78 99 75 / 20 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 1 PM CDT this afternoon for ARZ050-051-059>061-
070>072.
LA...None.
OK...Flood Watch until 1 PM CDT this afternoon for OKZ077.
TX...Flood Watch until 1 PM CDT this afternoon for TXZ097-112.
&&
24/15Hazardous weather outlook, Aug 12, 6:09 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 609 AM CDT Wed Aug 12 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-126-138-151-131100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris- Cass-Marion-Harrison-Panola- 609 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... A complex of showers and thunderstorms will shift south across extreme Southeast Oklahoma, Southwest Arkansas, extreme Northeast Texas, and possibly into extreme Northern Louisiana this morning, ahead of an upper level disturbance. Locally heavy rainfall that may lead to flash flooding will be possible across these areas, as these thunderstorms continue to develop and move repeatedly over the same areas. Widespread rainfall amounts of two to five inches, with isolated higher amounts, will be possible this morning before these storms diminish by early afternoon. In addition, locally gusty winds will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated showers and thunderstorms will remain possible over portions of Southwest Arkansas Thursday through Tuesday as a series of upper level disturbances shift south through this area. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. In addition, hot and humid conditions are expected each afternoon, with temperatures climbing into the mid to upper 90s each day. When combined with the humidity, heat indices will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today for reports of flash flooding. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ013-014-017>022-TXZ124-125-136-137-149-150-152-153-165>167- 131100- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Wood-Upshur-Smith-Gregg-Cherokee-Rusk-Nacogdoches-Shelby-Angelina- San Augustine- 609 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms will be possible today across East Texas and North Louisiana, near the remnants of a thunderstorm complex that will shift south into portions of extreme Eastern Texas and Northwest Louisiana this morning. As the atmosphere destabilizes today with daytime heating, isolated strong to severe thunderstorms may develop over portions of the area, with damaging winds and brief heavy rainfall possible. These storms are expected to diminish this evening with the loss of heating. Additional scattered showers and thunderstorms may redevelop late tonight over portions of North Louisiana, which may result in brief heavy rainfall once again. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and thunderstorms will remain possible over portions of North Louisiana Thursday through Sunday, as a series of upper level disturbances shift south through this area. Additional showers and thunderstorms will be possible Monday and Tuesday over East Texas and North Louisiana ahead of a weak surface front. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. In addition, hot and humid conditions are expected each afternoon, with temperatures climbing into the mid 90s to near 100 degrees each day. When combined with the humidity, heat indices will near or exceed 105 degrees. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 15
In the hours before
Special weather statement, Aug 12, 3:37 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Shreveport LA
337 AM CDT Wed Aug 12 2020
ARZ060-120930-
Hempstead AR-
337 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD COUNTY
UNTIL 430 AM CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm
just east of Nashville, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Blevins, Washington, McCaskill and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
3395 9353 3395 9350 3396 9347 3396 9346
3389 9346 3373 9369 3388 9383 3396 9383
3401 9376
TIME...MOT...LOC 0837Z 308DEG 8KT 3392 9380
15Special weather statement, Aug 12, 4:43 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
443 AM CDT Wed Aug 12 2020
ARZ051-059-060-070-071-121030-
Howard AR-Hempstead AR-Lafayette AR-Little River AR-Miller AR-
443 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHEASTERN MILLER...NORTH CENTRAL LAFAYETTE AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 530 AM CDT...
At 443 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Ogden to 6 miles northeast
of Fulton to Washington. Movement was south at 25 mph.
Pea size hail and strong winds between 40 and 50 mph will be
possible with these storms.
Locations impacted include...
Hope, Blevins, Perrytown, Garland, Fulton, Washington, Saratoga,
McNab, Patmos, Oakhaven, Bright Star, Millwood, Hervey, Spirit Lake,
Homan, Piney Grove and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3349 9349 3335 9366 3333 9387 3372 9403
3381 9387 3387 9355
TIME...MOT...LOC 0943Z 341DEG 23KT 3366 9395 3369 9376 3376 9370
15Special weather statement, Aug 12, 5:28 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
528 AM CDT Wed Aug 12 2020
ARZ059>061-070>072-121115-
Hempstead AR-Lafayette AR-Little River AR-Miller AR-Nevada AR-
Columbia AR-
528 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
SOUTHEASTERN HEMPSTEAD...NORTHERN MILLER...NORTHEASTERN LAFAYETTE...
NEVADA AND NORTHWESTERN COLUMBIA COUNTIES UNTIL 615 AM CDT...
At 528 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ogden to 7 miles south of Fulton to 8
miles southwest of Hope to 6 miles west of Bodcaw to near Emmet.
Movement was southeast at 25 mph.
Pea size hail and strong winds of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Magnolia, Hope, Prescott, Stamps, Waldo, Lewisville,
McNeil, Emmet, Buckner, Perrytown, Rosston, Garland, Fulton, Ogden,
Willisville, Bodcaw, Bluff City, Mandeville and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3380 9318 3382 9314 3378 9310 3338 9312
3338 9309 3336 9310 3326 9336 3328 9378
3331 9404 3355 9404 3358 9409 3355 9413
3359 9416 3361 9385 3374 9346 3382 9335
3382 9320
TIME...MOT...LOC 1028Z 299DEG 21KT 3356 9411 3350 9378 3357 9368 3356
9352 3366 9345
15Special weather statement, Aug 12, 6:48 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
648 AM CDT Wed Aug 12 2020
ARZ070>072-LAZ002>004-121245-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Claiborne LA-
Webster LA-
648 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER...LAFAYETTE AND
COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN CLAIBORNE AND
NORTH CENTRAL BOSSIER PARISHES UNTIL 745 AM CDT...
At 648 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fouke to near Magnolia. Movement was southeast
at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Magnolia, Springhill, Haynesville, Cullen, Fouke, Bradley, Taylor,
Emerson, Shongaloo, Bussey, Smithland, Atlanta, Canfield, Macedonia,
Welcome, Calhoun, Mount Vernon, Lerch, Gin City and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3292 9373 3335 9403 3331 9316 3308 9298
3302 9299 3302 9293 3291 9285
TIME...MOT...LOC 1148Z 315DEG 17KT 3327 9389 3322 9321
15Local storm report, Aug 12, 6:52 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 E NASHVILLE 33.95N 93.77W
08/12/2020 HEMPSTEAD AR LAW ENFORCEMENT
HIGH WATER COVERED HIGHWAY 371 IN NORTHWEST
HEMPSTEAD COUNTY.
&&
15Special weather statement, Aug 12, 7:37 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 737 AM CDT Wed Aug 12 2020 OKZ077-121315- McCurtain OK- 737 AM CDT Wed Aug 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCCURTAIN COUNTY UNTIL 815 AM CDT... At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Broken Bow, or 21 miles northwest of De Queen, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hochatown and Eagletown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3414 9482 3428 9471 3419 9447 3398 9448 TIME...MOT...LOC 1237Z 302DEG 20KT 3417 9468 04
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:16 AM CDT | Flood Watch | SHV | Bowie, Cass | 9 hr |
| Aug 12, 5:44 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Aug 12, 6:31 AM CDT | Flash Flood Warning | SHV | Bowie | 5 hr |
| Aug 12, 8:00 AM CDT | Flash Flood Warning | SHV | Bowie | 4 hr |
| Aug 12, 11:55 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Aug 12, 12:19 PM CDT | Special Weather Statement | SHV | Marion | 41 min |
| Aug 12, 12:57 PM CDT | Special Weather Statement | SHV | Gregg | 48 min |
| Aug 12, 2:54 PM CDT | Heat Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
| Aug 12, 6:47 PM CDT | Special Weather Statement | SHV | Ouachita | 43 min |
| Aug 12, 1:55 AM CDT | Special Weather Statement | SHV | Howard | 50 min |
| Aug 12, 3:01 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard | 3 hr |
| Aug 12, 3:37 AM CDT | Special Weather Statement | SHV | Hempstead | 53 min |
| Aug 12, 3:45 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Sevier | 3 hr |
| Aug 12, 4:43 AM CDT | Special Weather Statement | SHV | Hempstead | 47 min |
| Aug 12, 5:28 AM CDT | Special Weather Statement | SHV | Miller, Nevada | 47 min |
| Aug 12, 6:48 AM CDT | Special Weather Statement | SHV | Columbia, Lafayette, Miller | 57 min |
| Aug 12, 7:42 AM CDT | Special Weather Statement | SHV | Little River | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.